question-icon

What causes syncope episodes associated with pain and GI distress?

default
Posted on Thu, 12 May 2016
Question: im 46, and my whole life off and on i have a history of passing out when experiencing pain, either intense ppaineriod cramps at times, fell real hard on my tailbone in my teens and later that week passed out while on the toilet which is where this usually happens. hasnt happened in yrs then around christmas contracted norovirus from work, and while puking and diarreah out i went, thank god my husband is always here w me. then 2 days ago i woke up with a stiff neck and pain, took some ibuprofin then moments latr felt hot and like i was gonna puke, went to the toilet and blacked out, not sure if im just fainting or having a seisure, scares my husband to death he said sometimes it sounds like im snoring and sometimes i kinda jerk a bit, when i come to which is usually under a min i thnk, my pain is gone and i have somethn i call XXXXXXX dreams, but very relaxed, calm but pale white and lite headed and a little shaky. i checked my sugar w my moniter and it read 90, tday neck is feeling better and my sugar was 67 this morning when i checked. im 5'3, 160 lbs, had a bllod work up done in nov, its free thru the hospital where i work and my sugar was good, but my cholesterol was a little high, and my thyroid was normal.
doctor
Answered by Dr. Ronald Schubert (2 hours later)
Brief Answer:
Vasovagal syncope

Detailed Answer:
Thank you for contacting HCM with your health care concerns

I am sorry to hear that you are having syncope episodes associated with pain and with GI distress. This is very common and is called vasovagal syncope. What happens is when you feel discomfort either GI and pain your nerous system overreacts and dilates the blood vessels all over your body. This sudden loss of internal pressure causes you to loss your blood pressure and pass out. It will last less than a minute and will make you appear pale. This is not seizures. The treatment is focused to the underlying pain issue. You need to get ahead of the syncope by trying to prevent the pain or the nausea and vomiting. I know that is not always possible. There is no real treatment to prevent these episodes from happening. Maintain good hydration at all times, Exercise regularly to help maintain good muscle tone and vascular health.

In summary
1. Vasovagal syncope
2. Avoid painful or nausea/vomiting
3. Maintain good hydration at all times
4. Exercise regularly to increase vascular health

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes syncope episodes associated with pain and GI distress?

Brief Answer: Vasovagal syncope Detailed Answer: Thank you for contacting HCM with your health care concerns I am sorry to hear that you are having syncope episodes associated with pain and with GI distress. This is very common and is called vasovagal syncope. What happens is when you feel discomfort either GI and pain your nerous system overreacts and dilates the blood vessels all over your body. This sudden loss of internal pressure causes you to loss your blood pressure and pass out. It will last less than a minute and will make you appear pale. This is not seizures. The treatment is focused to the underlying pain issue. You need to get ahead of the syncope by trying to prevent the pain or the nausea and vomiting. I know that is not always possible. There is no real treatment to prevent these episodes from happening. Maintain good hydration at all times, Exercise regularly to help maintain good muscle tone and vascular health. In summary 1. Vasovagal syncope 2. Avoid painful or nausea/vomiting 3. Maintain good hydration at all times 4. Exercise regularly to increase vascular health I hope I answered your question. Please contact us again if you have any additional questions